MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported accucath was inserted and guidewire was advanced.Catheter was then advanced and needle retracted.The guidewire would not retract and there was resistance.Catheter was manipulated slightly and a popping sound was heard and the entire device was removed.Patient had to receive an ultrasound, an xray of the arm and a cta to rule out foreign body retainment.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Additional information received on 23-dec-2025.We did not see evidence that a piece was retained in the patient after cta.There were no radiopaque pieces noted.Thus, there was no interventions.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult guidewire retraction was confirmed but the cause is unknown.A single photograph of two accucath ace deployment devices was returned for evaluation.It was reported that one of the devices was an unused comparison sample while the other was the implicated product.The catheter had been deployed off of both devices and the needle had been retracted.The guidewire was seen protruding from the handle on both samples.The non-complainant sample appeared unremarkable to gross visual observation.The guidewire on the used sample appeared to contain a bent shape memory.In addition, the coiled tip was detached from the guidewire.The distal end of the guidewire appeared to taper down in diameter, indicative of a guidewire fracture.The detached fragment of coiled guidewire was not visible in the returned photograph.The photograph supported the reported event of difficult guidewire removal.The difficult removal was likely a contributing factor of the break in the wire.However, the exact cause of the initial difficulty could not be determined from the returned photograph; there were no distinguishing features which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
ACCUCATH ACE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23851492
Report Number3006260740-2025-09894
Device Sequence Number9571825
Product Code FOZ
UDI-Device Identifier00801741137952
UDI-Public(01)00801741137952(11)250705(17)260930(10)REKS2052
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue NumberAC1202250
Device Lot NumberREKS2052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/23/2025
02/19/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/21/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown